Can Titan Cause or Worsen Hyperpigmentation?

I have hyperpigmentation (caused i believe by fraxel and pearl treatments) above my upper lip and on my cheekbones. Can I still use titan laser to address saggy skin or can it cause my hyperpigmentation to darken? Can I use it but aviod the darkened areas? Thank you!

Doctor Answers 2

Hyperpigmentation Unlikely with Titan Skin Tightening

Some patients  may experience temporary side effects after treatments with TITAN skin tightening ,including warm or sensitive skin, a change in skin color, and localized bruising.  In our experience, none of these have been found to be true and infrared is unlikely to cause additional hyperpigmentation. If in doubt, it is always wise to pretreat for 4-6 weeks with hydroquinone 4% to inhibit melanin production from laser treatments.

San Juan Capistrano Physician
5.0 out of 5 stars 1 review

Titan and Hyperpigmentation

Titan treatments use infrared light that focuses on the deeper layers of skin, or the dermis, to reduce facial wrinkling. Titan treatments rarely cause hyperpigmentation, but it is possible. Combining IPL treatments and Titan could be a good choice for you. IPL treatments improve skin color and help remove hyperpigmentation and melasma, or age spots.

Temp Patterson, MD
Burley Facial Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.